Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
olive14

Ortho Tri-Cyclen: Could There Really Be Hope Attached With This?

Recommended Posts

I've been dealing with acne since I was probably around 12 years old, a bit younger. Around the time when I started my period. Over time it just got worse and worse, and eventually developed and peaked into moderately severe cystic acne in less than a years time. So I went to the dermatologist, and I've tried every topical and antibiotic on the market.

I'm too sensitive for topicals it appears.

Eventually I went on birth control in December of 2008. For treatment of horrible horrible cramps (I have a history of endometriosis in my family). But also my acne. I am still on Loestrin 24, and have been since then. For a while when it was accompanied by my minocycline before my mom took me off of it when she read it could interfere with birth control (which is just theoretical I found out today), my skin was very clear and I was fairly pleased. But after stopping minocycline, my acne got progressively worse again.

I don't have a lot of acne. Moderate acne I'd say now, it's definitely better than when I was younger a few years back. But it is very persistent. I can't remember the last day I didn't not have one blemish on my face.

My dermatologist today suggested Ortho Tri-Cyclen rather than Loestrin. Loestrin is a low dose birth control, and ortho tri-cyclen has been proved to treat moderate acne.

I'm not expecting it to clear me up completely. I'm also going to try using a wash that contains sodium sulfacetamide. But hopefully it clears me up a little more.

If these don't work, I'm going to have to do Accutane.

I was just wondering about the side effects that come along with ortho tri-cyclen, and how well it has worked with anyone with acne. I did really well on Loestrin 24. No weight gain, headaches, my periods were instantly shorter and lighter, sex drive is still good if not increased. Initially I had spotting for the first month I took it but that's a given. Also, I'm somewhat moodier at times.

Thoughts?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×